FacebookTwitter
Hatrack River Forum Post New Topic  Post A Reply
my profile login | register | search | faq | forum home

  next oldest topic   next newest topic
» Hatrack River Forum » Active Forums » Books, Films, Food and Culture » 2 Health Questions:

   
Author Topic: 2 Health Questions:
Random122
Member
Member # 11985

 - posted      Profile for Random122           Edit/Delete Post   Reply With Quote 
Dear all,

What is Wellbutrin? I tried searching for articles about it in pubmed, and found very, very little that was useful.

Secondly, I lost 8 pounds over the last two weeks. I've been eating normally, etc, just eating what felt natural. Is that something to be concerned about?

Thx. Sorry for these overly personal topics.

Posts: 6 | Registered: Mar 2009  |  IP: Logged | Report this post to a Moderator
ketchupqueen
Member
Member # 6877

 - posted      Profile for ketchupqueen   Email ketchupqueen         Edit/Delete Post   Reply With Quote 
It's an anti-depressant. I think. Or is it a mood stabilizer? All I know is my brother got suicidal on it.
Posts: 21181 | Registered: Sep 2004  |  IP: Logged | Report this post to a Moderator
CaySedai
Member
Member # 6459

 - posted      Profile for CaySedai   Email CaySedai         Edit/Delete Post   Reply With Quote 
http://en.wikipedia.org/wiki/Bupropion

Apparently it's been prescribed for depression, smoking cessation, sexual dysfunction, obesity and ADHD. It can increase the risk of suicide in people under 25.

My husband used to take it for smoking cessation. It wasn't effective for that - he ended up taking Chantrix, which did work.

Posts: 2034 | Registered: Apr 2004  |  IP: Logged | Report this post to a Moderator
PSI Teleport
Member
Member # 5545

 - posted      Profile for PSI Teleport   Email PSI Teleport         Edit/Delete Post   Reply With Quote 
A lot of people are doing really well with Chantrix, which makes me think it'll be off the market shortly.
Posts: 6366 | Registered: Aug 2003  |  IP: Logged | Report this post to a Moderator
Tara
Member
Member # 10030

 - posted      Profile for Tara   Email Tara         Edit/Delete Post   Reply With Quote 
The weight thing is probably something you should be concerned about it. Go to the doctor.
Posts: 930 | Registered: Dec 2006  |  IP: Logged | Report this post to a Moderator
DaisyMae
Member
Member # 9722

 - posted      Profile for DaisyMae   Email DaisyMae         Edit/Delete Post   Reply With Quote 
I have taken Wellbutrin (the generic drug called bupropion) to treat depression. It has been the most successful of all the anti-depressants I have tried in my case. No anti-depressant is without its risks or side effects though, of course.

I would definitely seek medical attention about the weight loss. My mom experienced something similar in her early forties and when she finally saw a doctor she was quickly diagnosed with diabetes. I obviously don't know if you have that, but I'm just saying that rapid and unexplained weight loss can very often be a result of something that should quickly be diagnosed and treated.

Posts: 293 | Registered: Sep 2006  |  IP: Logged | Report this post to a Moderator
scholarette
Member
Member # 11540

 - posted      Profile for scholarette           Edit/Delete Post   Reply With Quote 
If you are taking wellbutrin then that might explain the weight loss. Not that you shouldn't still talk to a doctor.
Posts: 2223 | Registered: Mar 2008  |  IP: Logged | Report this post to a Moderator
wog
New Member
Member # 11782

 - posted      Profile for wog           Edit/Delete Post   Reply With Quote 
Chantrix has some pretty serious side affects. A friend of mine was on it for a while and got pretty messed up.
Posts: 2 | Registered: Oct 2008  |  IP: Logged | Report this post to a Moderator
Stray
Member
Member # 4056

 - posted      Profile for Stray   Email Stray         Edit/Delete Post   Reply With Quote 
I take Wellbutrin and it works pretty well for me as an antidepressant, but especially when I first started out on it, I noticed I almost never felt hungry. Thus I was eating less and lost some weight. Definitely check with your doctor about it.
Posts: 957 | Registered: Aug 2002  |  IP: Logged | Report this post to a Moderator
Herblay
Member
Member # 11834

 - posted      Profile for Herblay           Edit/Delete Post   Reply With Quote 
If you've decreased eating, the first 4 pounds is probably water weight. The other 4 is about a reasonable "dieters" amount of weight loss.

Most people lose weight on Wellbutrin. It's an appetite suppressant.

Posts: 688 | Registered: Nov 2008  |  IP: Logged | Report this post to a Moderator
   

Quick Reply
Message:

HTML is not enabled.
UBB Code™ is enabled.
UBB Code™ Images not permitted.
Instant Graemlins
   


Post New Topic  Post A Reply Close Topic   Feature Topic   Move Topic   Delete Topic next oldest topic   next newest topic
 - Printer-friendly view of this topic
Hop To:


Contact Us | Hatrack River Home Page

Copyright © 2008 Hatrack River Enterprises Inc. All rights reserved.
Reproduction in whole or in part without permission is prohibited.


Powered by Infopop Corporation
UBB.classic™ 6.7.2